NYLON (New York Local Online News) — Synthetic marijuana is leaving users with a bad buzz, to the point in which people are going to the hospital for treatment.
According to our news partner 13WHAM emergency rooms across the state are seeing an alarming increase in the number of people overdosing on synthetic marijuana. That includes doctors in the Rochester area. Doctors say they don’t believe this is being caused by more users, but rather as an effect of the chemicals in the synthetic drugs becoming worse.
Emergency from across the region are treating patients with a variety of symptoms such as seizures, agitated delirium, hallucinations, high temperatures, high heart rates and, in some cases, slowed heart rates.
The drug, which is typically inhaled, comes in a variety of names such as spice, K2, and Black Lotus.
“We’re in the middle of a problematic group of chemicals; the next generation of these cannabinoids, they’re stronger and they do things that we really don’t understand very well because they haven’t been studied,” stated Dr. Tim Wiegand, Director of medical toxicology at the University of Rochester Medical Center to 13WHAM. “I mean they’ve even been less studied then some of the first chemicals that weren’t tested in humans to begin with.”